MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIATRS45AMT
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the fourth firing of a lobectomy procedure, the surgeon resected pulmonary parenchyma with non-art inculcated reload, however, due to excessive force, he could not staple the tissue to the distal end.He felt the tissue was not that thick.They tried to squeeze the handle again but they could not fire the device anymore.The procedure was completed with another device.The surgical time was extended by less than 30 minutes.No patient injury.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual examination of the reload noted that it was partially fired.Staple pushers were visible at the 1cm cut line indicating the point where the handle compression had stopped.Functional testing of the reload found no abnormalities.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the partial fire condition with interlock engagement may occur when the firing handle has not been completely cycled.If the instrument return knobs are retracted at any point once the firing cycle has begun, the reload will engage into safety interlock and prevent further attempts to fire by ceasing the placement of staples and tissue transection and prevent patient harm.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7606753
Report Number2647580-2018-02925
Device Sequence Number11202320
Product Code GDW
UDI-Device Identifier10884521190887
UDI-Public10884521190887
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133938
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberEGIATRS45AMT
Device Catalogue NumberEGIATRS45AMT
Device Lot NumberN8B0853KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer06/28/2018
08/08/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/27/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1